Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Popping sensation above eye, spasm in cheek, chattering teeth, twitching finger. What is causing this?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9028 Questions
A few days ago I felt a popping sensation above my left eye and then immediately after my right cheek started to spasm and it made my teeth chatter. Then the next morning my right pointer finger and pinky began twitching. Since then my fingers on my right hand have felt like they are pulling into my hand. Ever since this started my right arm and my left side of my face has a dull aching feeling. what is causing this?
Sorry that should have said my left cheek not my right. The facial issues are all on the left side while the arm and hand issues are all on the right.
Posted Tue, 11 Sep 2012 in Brain and Spine
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
From your description, it seems that you had a minor stroke or a hemorrhage in the brain affecting the nerves in the area. You need to consult a neurologist for a proper evaluation and to detect the neurological deficit you are having.
Since you are having mild symptoms, these are likely to recover on their own over next 2-3 weeks. Taking methylcobalamin supplements will be helpful.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Popping sensation above eye, spasm in cheek, chattering teeth, twitching finger. What is causing this? 14 minutes later
Dr. Tayal,
Thank you so much for answering my questions. Where can I get methylcobalamin supplements and what are they? I don't have health insurance and I cant really afford to go to a neurologist unless its an emergency. Do you think I need to go or should I wait to see if the symptoms go away in the next few weeks? Again thank you for your time.
Answered by Dr. Praveen Tayal 39 minutes later
Thanks for writing again.
The mild symptoms that you have are likely to subside over next few weeks on their own even without any treatment. But you must get yourself adequately screened for the predisposing factors like hypertension, diabetes, increased cholesterol or heart disease after consulting your general physician.
Methylcobalamin supplements are available over the counter. You can ask for these at your nearest pharmacy.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor